Dutasterude brain fog within hours?

Shenron

New Member
My Regimen
Reaction score
1
25M, finasteride for one year and still have some thinning in the front of the hairline. I added dutasteride to my regimen on Thursday evening and almost immediately began to feel lightheaded and a strange almost disassociative/foggy feeling. I also took a pill yesterday but early in the morning around 8 or 9AM. I haven't taken it today asof 5PM. I don't feel as if I'm a hypocondriac due to the fact that I've used finasteride for over a year and the only side I've had is watery semen. Could the brain fog be anxiety or has anyone else felt that side almost immediately after taking dutasteride? Although I've done fairly well with finasteride alone I was hoping for more regrowth and the immediate sides from dutasteride have been discouraging and have made me drop it after only two days.
 

Shenron

New Member
My Regimen
Reaction score
1
I'm really annoyed that my first post has a misspelled title but whatever lol.
 

czecha

Senior Member
My Regimen
Reaction score
482
5ar plays a role in brain function and that function is likely not sufficiently fulfilled in your body any more due to lowering it too much
 

Shenron

New Member
My Regimen
Reaction score
1
5ar plays a role in brain function and that function is likely not sufficiently fulfilled in your body any more due to lowering it too much
Thanks for the reply, but why would I feel perfectly fine today? I'm back to normal, could it be the 5AR affecting cognition in that short amount of time and it lowering in my blood in only 33 hours since my last dose?
 

czecha

Senior Member
My Regimen
Reaction score
482
Thanks for the reply, but why would I feel perfectly fine today? I'm back to normal, could it be the 5AR affecting cognition in that short amount of time and it lowering in my blood in only 33 hours since my last dose?
You feel fine bc dutas effects are weaning off. Isn’t that obvious?
 

Shenron

New Member
My Regimen
Reaction score
1
Of course but with a half-life of 5 weeks I would expect to feel fine within the next month, instead of a day leading me to believe this may be psychosomatic.
 

1919

Established Member
My Regimen
Reaction score
201
Highly likely that its nocebo like you said. Keep taking it, if it is nocebo, your symptoms will disappear when you become occupied over the next few days. Had the same symptoms when I started a new anti-androgen because I was nervous on the first day but went away the next day when I had a lot of stuff to tend to.
Otherwise, if symptoms dont improve, I recommend you stop and re-evaluate your regimen.
 

Shenron

New Member
My Regimen
Reaction score
1
Highly likely that its nocebo like you said. Keep taking it, if it is nocebo, your symptoms will disappear when you become occupied over the next few days. Had the same symptoms when I started a new anti-androgen because I was nervous on the first day but went away the next day when I had a lot of stuff to tend to.
Otherwise, if symptoms dont improve, I recommend you stop and re-evaluate your regimen.
So I discontinued use and am feeling fine today. I may revisit dutasteride at a later time, but finasteride has worked great for maintenance. Thanks for your reply. I'd rather add things when I really need to as my hair is still in great shape, I'm adding dermarolling with a Dr. Pen and might add oral minoxidil for growth. Do you have any experience with oral minoxidil? I think I'd be better off with a topical anti-androgens like RU and oral minoxidil for growth as I'm already on finasteride.
 

1919

Established Member
My Regimen
Reaction score
201
So I discontinued use and am feeling fine today. I may revisit dutasteride at a later time, but finasteride has worked great for maintenance. Thanks for your reply. I'd rather add things when I really need to as my hair is still in great shape, I'm adding dermarolling with a Dr. Pen and might add oral minoxidil for growth. Do you have any experience with oral minoxidil? I think I'd be better off with a topical anti-androgens like RU and oral minoxidil for growth as I'm already on finasteride.
Oh if youre maintaining i wouldnt add anything at all. Dont use anti androgens for regrowth. Do microneedling or some other stuff like stemox. You could add AAs it in the future for maintenance once finasteride loses efficacy. If you could maintain through ur whole hair career. Having a transplant or two would pretty much be a cure. Plus its just a hassle.
 

Shenron

New Member
My Regimen
Reaction score
1
Oh if youre maintaining i wouldnt add anything at all. Dont use anti androgens for regrowth. Do microneedling or some other stuff like stemox. You could add AAs it in the future for maintenance once finasteride loses efficacy. If you could maintain through ur whole hair career. Having a transplant or two would pretty much be a cure. Plus its just a hassle.
Thanks for your help, I'll just stick to finasteride and add microneedling once my pen comes in.
 

Norwoody

Senior Member
My Regimen
Reaction score
811
Taking it before bed may help. The serum peaks in a couple hours, so I probably wouldn't start my day on it. When I first took finasteride I did so in the morning and had bad headaches. After switching to bedtime they disappeared.
 
Top